Flash Flood, Hickory
- When
- July 10, 6:35 AM CST to 8:30 AM CST
- Where
- Hickory County, Northeast Portion
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.941, -93.321 (the zone’s center; the record gives no point)
Numerous low water crossings were impassable across southern Benton and northeast Hickory Counties. Along Turkey Creek southeast of Fristoe, a bridge was covered by three feet of flowing water during the height of the storm.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Numerous low water crossings were impassable across southern Benton and northeast Hickory Counties. Along Turkey Creek southeast of Fristoe, a bridge was covered by three feet of flowing water during the height of the storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 10, 1:30 AM CST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 AM CDT TUE JUL 10 2001
PRIMARY FORECAST CHALLENGE IS TIMING AND COVERAGE OF CONVECTION.
BOUNDARY SOMEWHERE AROUND 850 MB HAS SET UP FROM NEAR KANSAS
CITY...SOUTHEASTWARD TO THE MISSOURI BOOTHEEL. CONVECTION CURRENTLY
FIRING WITH WEAK CONVERGENCE ALONG THIS LINE. MODELS SHOW THIS
BOUNDARY WILL OSCILLATE OVER FORECAST AREA INTO FRIDAY AS WEAK VORT
DU JOURS RIDE OVER RIDGE IN NORTHWEST FLOW. WILL JUST GO WITH
SUMMERTIME CLIMATOLOGY WITH REGARD TO TIMING OF CONVECTION...
CONCENTRATING ON LATE NIGHT INTO MORNING STORMS.
AFTERNOON HEAT INDEX VALUES WILL LIKELY RANGE BETWEEN 100 TO 105 AS
SURFACE MOISTURE POOLS NEAR WEAK FRONT. HI VALUES TO STAY JUST BELOW
ADVISORY CRITERIA...SO WILL COVER BY MENTIONING HEAT INDEX IN THE
BODY OF THE ZONES.
AVN SHOWS MORE SIGNIFICANT SHORTWAVE ROTATES INTO BASE OF NORTHEAST
US VORTEX ON FRIDAY...BRINGING A SURFACE FRONT THROUGH THE AREA AND
PUSHING LOWER DEWPOINTS IN FOR SATURDAY. WILL REMOVE PRECIP FOR
SATURDAY AS DRIER AIR SETTLES IN OVER AREA AND CONVECTION IS LIKELY
PUSHED TO THE SOUTHWEST.
FCSTID = 19
PRELIMINARY CCF:
SGF TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 5333332
JLN TB 092/073 088/069 087 19452
BBB 069/088 069/089 067 5333332
UNO TB 091/071 088/069 088 19552
BBB 069/087 069/088 066 l 5333332
VIH WB 089/070 088/068 088 19452
BBB 068/086 068/087 065 5333332
.SGF...NONE.
BROWNINGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
512 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM 5 E LOWRY CITY MO 70 MPH TSTM GUST
07/10/01 ST.CLAIR TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
528 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 AM WARSAW MO WIND DAMAGE
07/10/01 BENTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREE DOWN
dKSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-101800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT TUE JUL 10 2001 ...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE THIS MORNING... A LARGE CLUSTER OF THUNDERSTORMS PRODUCING ISOLATED SEVERE WEATHER AND FLOODING RAINS WILL MOVE ACROSS THE MISSOURI OZARKS THIS MORNING. .EXTENDED OUTLOOK... LATE NIGHT AND EARLY MORNING THUNDERSTORMS ARE POSSIBLE THROUGH FRIDAY. BROWNING
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
639 AM CDT TUE JUL 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM HERMITAGE MO WIND DAMAGE
07/10/01 HICKORY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TREES DOWN ON B HIGHWAY
AND D HIGHWAYThe Springfield radar (KSGF), 79 km away, was scanning. The volume nearest the first event began at 12:34 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5258286, 5258287.